MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0103
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Cardiac Perforation (2513); Speech Disorder (4415)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rf wire was difficult to advance past the patient's pacemaker leads, and patient experienced bleeding and cardiac perforation during a left atrial appendage (laa) closure procedure an versacross rf wire was used.Pre-procedural transesophageal echocardiography (tee) confirmed no pericardial effusion.The patient had a dual chamber pacemaker and known peripheral vascular disease.Ultrasound-guided right femoral venous access was obtained.Difficulty was encountered advancing the versacross radiofrequency (rf) wire past the pacemaker leads.Once positioned in the superior vena cava (svc), a watchman trusteer access system (was) and versacross connect (vcc) system were introduced for transseptal puncture (tsp).Tee guidance was used to target an inferior/mid septal position; however, prolonged difficulty was encountered achieving an optimal tsp position without interaction with the pacemaker leads.After apparent septal crossing and visualization of the vcc rf wire in the laa on tee, resistance was met while attempting to advance the was across the septum.The was was removed, and dilation was attempted over-the-wire with a 12 fr dilator, but resistance persisted.Tee imaging suggested that the vcc rf wire may have traversed through the aorta.The system was withdrawn to the right atrium.The patient remained hemodynamically stable with no growing pericardial effusion noted.A repeat tsp was performed using a was single curve sheath with the vcc dilator.Although septal crossing appeared successful, tee imaging during navigation to the laa demonstrated new fluid around the aorta with color doppler evidence of a jet from the aorta to the left atrium, consistent with bleeding.The activated clotting time (act) at that time was 199 seconds.The procedure was aborted, access was removed, and heparin was reversed.The patient remained intubated for potential follow up imaging, and was sent for a computed tomography (ct) evaluation.Cardiothoracic surgery was consulted.The patient was admitted to the hospital and the issue is ongoing.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.
 
Event or Problem Description
It was reported that the rf wire was difficult to advance past the patient's pacemaker leads, and patient experienced bleeding and cardiac perforation.During a left atrial appendage (laa) closure procedure an versacross rf wire was used.Pre-procedural transesophageal echocardiography (tee) confirmed no pericardial effusion.The patient had a dual chamber pacemaker and known peripheral vascular disease.Ultrasound-guided right femoral venous access was obtained.Difficulty was encountered advancing the versacross radiofrequency (rf) wire past the pacemaker leads.Once positioned in the superior vena cava (svc), a watchman trusteer access system (was) and versacross connect (vcc) system were introduced for transseptal puncture (tsp).Tee guidance was used to target an inferior/mid septal position; however, prolonged difficulty was encountered achieving an optimal tsp position without interaction with the pacemaker leads.After apparent septal crossing and visualization of the vcc rf wire in the laa on tee, resistance was met while attempting to advance the was across the septum.The was removed, and dilation was attempted over-the-wire with a 12 fr dilator, but resistance persisted.Tee imaging suggested that the vcc rf wire may have traversed through the aorta.The system was withdrawn to the right atrium.The patient remained hemodynamically stable with no growing pericardial effusion noted.A repeat tsp was performed using a was single curve sheath with the vcc dilator.Although septal crossing appeared successful, tee imaging during navigation to the laa demonstrated new fluid around the aorta with color doppler evidence of a jet from the aorta to the left atrium, consistent with bleeding.The activated clotting time (act) at that time was 199 seconds.The procedure was aborted, access was removed, and heparin was reversed.The patient remained intubated for potential follow up imaging, and was sent for a computed tomography (ct) evaluation.Cardiothoracic surgery was consulted.The patient was admitted to the hospital and the issue is ongoing.It was further reported the patient did not require intervention for the bleeding and cardiac perforation, was only monitored via the ct and transthoracic echocardiogram (tte) imaging.The patient had always remained hemodynamically stable throughout the entire incident and hospital stay.After the patient woke up from general anesthesia, the patient had slurred speech.Code stroke was activated but imaging performed showed no sign of ischemia.In the physician's opinion, the patient had a previous cerebrovascular accident (cva) months ago and believed the symptoms could just be associated with the old cva.In the physician's opinion, it was possible the cardiac perforation occurred just from scar tissue being present on the fossa ovalis and slipping off the fossa ovalis.The vcc rf wire was always visualized in the laa while trying to advance the was.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts were made but the information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.
 
Event or Problem Description
It was reported that the rf wire was difficult to advance past the patient's pacemaker leads, and patient experienced bleeding and cardiac perforation during a left atrial appendage (laa) closure procedure an versacross rf wire was used.Pre-procedural transesophageal echocardiography (tee) confirmed no pericardial effusion.The patient had a dual chamber pacemaker and known peripheral vascular disease.Ultrasound-guided right femoral venous access was obtained.Difficulty was encountered advancing the versacross radiofrequency (rf) wire past the pacemaker leads.Once positioned in the superior vena cava (svc), a watchman trusteer access system (was) and versacross connect (vcc) system were introduced for transseptal puncture (tsp).Tee guidance was used to target an inferior/mid septal position; however, prolonged difficulty was encountered achieving an optimal tsp position without interaction with the pacemaker leads.After apparent septal crossing and visualization of the vcc rf wire in the laa on tee, resistance was met while attempting to advance the was across the septum.The was was removed, and dilation was attempted over-the-wire with a 12 fr dilator, but resistance persisted.Tee imaging suggested that the vcc rf wire may have traversed through the aorta.The system was withdrawn to the right atrium.The patient remained hemodynamically stable with no growing pericardial effusion noted.A repeat tsp was performed using a was single curve sheath with the vcc dilator.Although septal crossing appeared successful, tee imaging during navigation to the laa demonstrated new fluid around the aorta with color doppler evidence of a jet from the aorta to the left atrium, consistent with bleeding.The activated clotting time (act) at that time was 199 seconds.The procedure was aborted, access was removed, and heparin was reversed.The patient remained intubated for potential follow up imaging, and was sent for a computed tomography (ct) evaluation.Cardiothoracic surgery was consulted.The patient was admitted to the hospital and the issue is ongoing.It was further reported the patient did not require intervention for the bleeding and cardiac perforation, was only monitored via the ct and transthoracic echocardiogram (tte) imaging.The patient had always remained hemodynamically stable throughout the entire incident and hospital stay.After the patient woke up from general anesthesia, the patient had slurred speech.Code stroke was activated but imaging performed showed no sign of ischemia.In the physician's opinion, the patient had a previous cerebrovascular accident (cva) months ago and believed the symptoms could just be associated with the old cva.In the physician's opinion, it was possible the cardiac perforation occurred just from scar tissue being present on the fossa ovalis and slipping off the fossa ovalis.The vcc rf wire was always visualized in the laa while trying to advance the was.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts were made but the information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Correction to the follow-up 1 mdr in block h6 patient codes.
 
Event or Problem Description
It was reported that the rf wire was difficult to advance past the patient's pacemaker leads, and patient experienced bleeding and cardiac perforation.During a left atrial appendage (laa) closure procedure an versacross rf wire was used.Pre-procedural transesophageal echocardiography (tee) confirmed no pericardial effusion.The patient had a dual chamber pacemaker and known peripheral vascular disease.Ultrasound-guided right femoral venous access was obtained.Difficulty was encountered advancing the versacross radiofrequency (rf) wire past the pacemaker leads.Once positioned in the superior vena cava (svc), a watchman trusteer access system (was) and versacross connect (vcc) system were introduced for transseptal puncture (tsp).Tee guidance was used to target an inferior/mid septal position; however, prolonged difficulty was encountered achieving an optimal tsp position without interaction with the pacemaker leads.After apparent septal crossing and visualization of the vcc rf wire in the laa on tee, resistance was met while attempting to advance the was across the septum.The was was removed, and dilation was attempted over-the-wire with a 12 fr dilator, but resistance persisted.Tee imaging suggested that the vcc rf wire may have traversed through the aorta.The system was withdrawn to the right atrium.The patient remained hemodynamically stable with no growing pericardial effusion noted.A repeat tsp was performed using a was single curve sheath with the vcc dilator.Although septal crossing appeared successful, tee imaging during navigation to the laa demonstrated new fluid around the aorta with color doppler evidence of a jet from the aorta to the left atrium, consistent with bleeding.The activated clotting time (act) at that time was 199 seconds.The procedure was aborted, access was removed, and heparin was reversed.The patient remained intubated for potential follow up imaging, and was sent for a computed tomography (ct) evaluation.Cardiothoracic surgery was consulted.The patient was admitted to the hospital and the issue is ongoing.It was further reported the patient did not require intervention for the bleeding and cardiac perforation, was only monitored via the ct and transthoracic echocardiogram (tte) imaging.The patient had always remained hemodynamically stable throughout the entire incident and hospital stay.After the patient woke up from general anesthesia, the patient had slurred speech.Code stroke was activated but imaging performed showed no sign of ischemia.In the physician's opinion, the patient had a previous cerebrovascular accident (cva) months ago and believed the symptoms could just be associated with the old cva.In the physician's opinion, it was possible the cardiac perforation occurred just from scar tissue being present on the fossa ovalis and slipping off the fossa ovalis.The vcc rf wire was always visualized in the laa while trying to advance the was.
 
Additional Manufacturer Narrative
Investigation summary: based on the available information, although no product has been returned due to disposal, we have determined that the vessel perforation, hemorrhage, and slurred speech are known inherent risks with use of this product.In lieu of the device return, the difficulty advancing the rf wire could not be confirmed.The reported hemorrhage was confirmed via media provided.Device history record review: the lot number was not provided; therefore, a ship history of previous lots sent to the customer were reviewed.The shipping review failed, as there were no results found for the provided hospital and upn within the date range of twelve months prior to the event date.Device technical analysis: it was indicated the device was disposed of; therefore, a technical analysis of the complaint device could not be completed.The reported hemorrhage was confirmed via media provided.Labeling review: review of the instructions for use confirmed that difficult to advance, vessel perforation, hemorrhage, and speech disorders are addressed as a potential procedural complication when using versacross connect laac access solution.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the versacross connect laac access solution device confirmed that the event of difficult to advance, vessel perforation, hemorrhage, and speech disorders is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross connect laac access solution device is acceptable.Investigation conclusion: based on the information provided, the reported event of vessel perforation, hemorrhage, and speech disorders are known inherent risks of the versacross connect laac access solution.As stated by the instructions for use, "adverse events that may occur while using the versacross connect laac access solution include, but are not limited to, the following: cardiac trauma, embolism, hemorrhage." per the physician, the patient had a previous cerebrovascular accident (cva) months ago and believed the slurred speech symptom could just be associated with the old cva.There were no indications that the device was used outside the bounds of labeled/indicated use.The reported hemorrhage was confirmed via media provided; however, the allegation of difficulty advancing the rf wire could not be confirmed as no media was provided for this and the device was not returned, so no root cause of the difficulty advancing could be established.Detailed product information was not provided to bsc.Good faith efforts were made but the information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Correction to the follow-up 1 mdr in block h6 patient codes.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24637866
Report Number2124215-2026-15158
Device Sequence Number10208117
Product Code DXF
UDI-Device Identifier00685447019473
UDI-Public(01)00685447019473
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0103
Device Catalogue NumberVXAK0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer02/26/2026
03/31/2026
05/27/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date03/25/2026
04/24/2026
06/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient SexMale
Patient RaceWhite